FACULTY of ARTS AND SCIENCESDEPARTMENT OF STATISTICS


MOHAMMAD QAMARUL ISLAM

Picture of the person
Prof. MOHAMMAD QAMARUL ISLAM
Room No: 
129
Telephone: 
+90 (312) 210-5316
Fax No: 
+90 (312) 210-2959
E-mail: 
mislam@metu.edu.tr
Education: 
  • Ph. D. (Statistics), 1989, Middle East Technical University, Turkey
  • M. Sc. (Statistics), 1972, University of Karachi, Pakistan

 

Academic and Professional Experience:

 

  • Professor, 2016 – to date, Statistics Department, Middle East Technical University, Turkey
  • Professor, 2010 – 2016, Economics Department, Cankaya University, Turkey
  • Associate Professor, 2005 – 2010, Economics Department, Cankaya University, Turkey
  • Assistant Professor, 1999 – 2005, Economics Department, Cankaya University, Turkey
  • Assistant Professor., 1989 – 1999, Statistics Department, Middle East Tech. University, Turkey 
  • Instructor, 1986 – 1989, Statistics Department, Middle East Tech. University, Turkey 
  • Teaching Assistant., 1983 – 1986, Statistics Department, Middle East Tech. University, Turkey
  • Assistant Professor, 1981 – 1983, Statistics Department, Gomal University, Pakistan
  • Lecturer, 1974 – 1981, Statistics Department, Gomal University, Pakistan
  • Lecturer, 1973 – 1974, Statistics Department, Karachi University, Pakistan
  • Research Assistant, 1972 – 1973, Statistics Department, Karachi University, Pakistan
Research Interests: 
  • Statistical Inference,
  • Robust Statistical Methods,
  • Nonparametric Methods,
  • Multivariate Analysis,
  • Regression Analysis,
  • Design and Analysis of Experiments,
  • Econometrics
Selected Publications: 
  • Estimation and Hypothesis Testing in Multivariate Linear Regression Models Under Non-normality, M. Qamarul Islam, Communications in Statistics - Theory and Methods, (posted online, August 2016, http://dx.doi.org/10.1080/03610926.2016.1183789).
  • Estimation in multivariate nonnormal distributions with stochastic variance function, M. Qamarul Islam, Journal of Computational and Applied Mathematics, Volume 255, 2014, 698–714
  • Inference in multivariate linear regression models with elliptically distributed errors, M. Qamarul Islam, F. Yildirim, M. Yazici, Journal of Applied Statistics, Volume 41, Issue 8, 2014, 1746-1766
  • Model Selection Uncertainties and Model Averaging in Autoregressive Time Series Models, M. Qamarul Islam, M. Yazici, Pak. J. Statist., Vol. 28(2), 2012, 239-252